Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

September 7, 2021Piatt County, Illinois

NWS Lincoln, IL issued this special weather statement at Sep 7, 2021, 6:30 PM CDT for Piatt County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 6:30 PM CDT (23:30 UTC)
Expired
Sep 7, 2021, 7:15 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Hail
0.00 in
Wind
50

County Piatt County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

499 
WWUS83 KILX 072330
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
630 PM CDT Tue Sep 7 2021
 
ILZ043-044-053-080015-
Macon-Piatt-De Witt-
630 PM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Piatt, southeastern 
De Witt, and northeastern Macon Counties through 715 PM CDT...

At 630 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Heath to near Maroa. Movement was
southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Strong thunderstorms will be near...
  White Heath around 635 PM CDT.

Other locations in the path of these storms include Cerro Gordo and
Hammond.

This includes Interstate 72 between mile markers 146 and 173.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.

&&

LAT...LON 3979 8846 3979 8880 4011 8902 4021 8846
TIME...MOT...LOC 2330Z 318DEG 25KT 4014 8848 4007 8894 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Geelhart

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:36 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 7, 2:36 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
236 PM CDT Tue Sep 7 2021

.SYNOPSIS...
Issued at 236 PM CDT Tue Sep 7 2021

A line of storms will move across central Illinois late this
afternoon and evening. Some severe winds and large hail will be
possible, especially north of a line from Rushville, to Lincoln,
to Danville. The storms should shift east of our area after
midnight. Drier and cooler high pressure will provide typical
Fall conditions for Wednesday through Friday.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 236 PM CDT Tue Sep 7 2021

The line of storms ahead of the cold front developed about 3-4
hours earlier and farther south than the morning CAMs indicated.
As a result, a SVR watch has already been issued for the northern
half of our CWA through 9 pm. There remains some CIN this
afternoon, slowing the intensification of the portion of the line
near Knox/Stark counties. Ample sunshine ahead of the storms
should allow for the cap to erode and the 4000 J/kg of MUCAPE to
be utilized. Aided by strong SW winds at 15G30 mph, bulk shear
values look to climb toward 50kts as the line progresses eastward.
The southern extent of the line of storms is still a bit
undetermined, as satellite images are showing limited towering
cumulus west of Schuyler County. We did expand the coverage of
likely PoPs as far south as Springfield to Mattoon/Paris with
time from mid-afternoon through mid-evening. For what its worth,
the CAMs have been consistent with a weakening trend after
02z/9pm, so we have followed suit with the previous forecast.

Clearing skies will trail the line of storms, with very limited
stratiform rain lingering behind the storms ahead of the cold
front. Gusty northwest winds will develop post FROPA later
tonight, with continued gusty NW winds on Wednesday. A trailing
trough in the upper level flow will combine with the cold air
advection to trigger some cumulus on Wednesday. That will limit
high temps about 10 deg below Tuesday's readings, in the upper
70s.

&&

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 236 PM CDT Tue Sep 7 2021

Canadian high pressure will dominate the sensible weather across
central IL Wed night through the weekend, at least in terms of
precipitation. Cooler conditions will prevail through Friday,
before a warm front passes by to the northwest of Illinois Friday
night. That FROPA will shift the local surface winds to southerly
and bring increasing heat and humidity. Highs will return to the
mid to upper 80s Saturday through Monday, but some lower 90s will
be possible. Rain/storm chances increase for Tuesday next week,
as the next cold front approaches the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 100 PM CDT Tue Sep 7 2021

SW winds have increased into the 12-15G25KT range late this
morning, as a cold front approaches from the NW. A line of storms
is already extending farther south from northern Illinois than the
CAMs are showing. The general track of each portion of the line is
nearly due East, so we could still see a mid-afternoon start to
our storm line near PIA. Have continued with that trend with this
update. Storms should progress east of the TAF sites by 03z or so.
Brief MVFR/IFR conditions possible with thunderstorms along with
wind gusts 35-40 kts or higher especially at BMI and CMI. Clouds
to clear later this evening as winds switch NW and diminish to
5-10 kts behind the cold front tonight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Shimon
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Shimon
Hazardous weather outlook, Sep 7, 1:52 PM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
152 PM CDT Tue Sep 7 2021

ILZ027>031-036>038-040>046-081900-
Champaign-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Peoria-
Piatt-Schuyler-Stark-Tazewell-Vermilion-Woodford-
152 PM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A broken line of strong-to-severe thunderstorms will move
southward into central Illinois this afternoon and continue into
the early evening hours. The primary severe weather hazards
include damaging thunderstorm wind gusts to 60 mph and large hail
up to one inch in diameter.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

No hazardous weather expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed until 9 PM CDT this evening.

ILZ047>057-061>063-066>068-071>073-081900-
Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Macon-Menard-Morgan-Moultrie-Richland-
Sangamon-Scott-Shelby-
152 PM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Scattered strong thunderstorms will move southward across central
and southern Illinois this evening. Gusty winds up to 50 mph and
hail up to one-half inch in diameter will be possible within the
stronger storms.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

No hazardous weather expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

MJA

In the hours before

Special weather statement, Sep 7, 2:55 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
255 PM CDT Tue Sep 7 2021

ILZ028-072015-
Stark-
255 PM CDT Tue Sep 7 2021

...A strong thunderstorm will impact portions of northeastern Stark
County through 315 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Osceola, or 10 miles east of Kewanee, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northeastern Stark
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Illinois.

&&

LAT...LON 4115 8964 4115 8986 4123 8986 4124 8964
TIME...MOT...LOC 1955Z 270DEG 46KT 4120 8972

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Geelhart
Local storm report, Sep 7, 4:19 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HAIL             MINONK                  40.90N 89.03W
09/07/2021  M1.00 INCH       WOODFORD           IL   PUBLIC

&&
Local storm report, Sep 7, 5:25 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             COLFAX                  40.57N 88.62W
09/07/2021  E1.75 INCH       MCLEAN             IL   EMERGENCY MNGR

&&
Local storm report, Sep 7, 5:57 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
557 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     COLFAX                  40.57N 88.62W
09/07/2021                   MCLEAN             IL   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS DOWN ON POWER
            LINES. DELAYED REPORT. TIME ESTIMATED BY
            RADAR.

&&
Special weather statement, Sep 7, 6:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
630 PM CDT Tue Sep 7 2021

ILZ043-044-053-080015-
Macon-Piatt-De Witt-
630 PM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Piatt, southeastern
De Witt, and northeastern Macon Counties through 715 PM CDT...

At 630 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White Heath to near Maroa. Movement was
southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  White Heath around 635 PM CDT.

Other locations in the path of these storms include Cerro Gordo and
Hammond.

This includes Interstate 72 between mile markers 146 and 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.

&&

LAT...LON 3979 8846 3979 8880 4011 8902 4021 8846
TIME...MOT...LOC 2330Z 318DEG 25KT 4014 8848 4007 8894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Geelhart

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:55 PM CDTSpecial Weather StatementILXStark20 min
Sep 7, 3:53 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford37 min
Sep 7, 4:22 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford38 min
Sep 7, 4:58 PM CDTSevere Thunderstorm WarningILXMcLean47 min
Sep 7, 4:58 PM CDTSevere Thunderstorm WarningILXMcLean47 min
Sep 7, 5:39 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt36 min
Sep 7, 6:09 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion51 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.